New York, 2008High Wind in New York, January 30, 2008
January 30, 2008 · NWS ALY · 1 event in 1 county or zone
An intense low pressure system tracked northeast from the eastern Great Lakes into eastern Canada during Wednesday, January 30th. A strong cold front associated with this low swept across east central New York State during the late morning and early afternoon hours of Wednesday, accompanied by locally damaging wind gusts.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
An intense low pressure system tracked northeast from the eastern Great Lakes into eastern Canada during Wednesday, January 30th. A strong cold front associated with this low swept across east central New York State during the late morning and early afternoon hours of Wednesday, accompanied by locally damaging wind gusts.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before the first event at Jan 30, 1:10 PM EST, 7 minutes earlier.
Area forecast discussion, Jan 30, 1:10 PM EST, 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBANY NY
110 PM EST WED JAN 30 2008
.SYNOPSIS...
A POWERFUL COLD FRONT WILL SWEEP THROUGH OUR REGION THIS MORNING
BRINGING STRONG GUSTY WINDS AND MORE SEASONABLE WEATHER TO THE
REGION. LATE WEDNESDAY AND THURSDAY HIGH PRESSURE WILL BUILD FROM
THE OHIO VALLEY INTO THE NORTHEAST. THE WEEK WILL END AS A STRONG
STORM MOVES FROM THE TENNESSEE VALLEY THURSDAY NIGHT TO THE MAINE
COAST FRIDAY NIGHT.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
ARCTIC FRONT PROGRESSING NICELY ACROSS THE CWA. A SUDDEN DROP IN
TEMPERATURES AND WIND SPEEDS HAVE INCREASED ACCORDINGLY.
HOWEVER...ISALLOBARIC RISE COUPLET HAS REDUCED SOMEWHAT WITH THE
BEST PRESSURE RISES NORTH AND WEST OF THE CWA (INTO THE ST LAWRENCE
VALLEY). VWP PROFILES DO INDICATE 50+KTS OFF THE DECK AND WILL
CONTINUE WITH THE HEADLINES AT THIS TIME. A NARROW REGION OF N-S
FGEN BAND WAS IN PROGRESS WITH MODERATE TO HEAVY SNOW WITH
ACCUMULATIONS OF AROUND 1 INCH (LOCALLY HIGHER INTO THE HIGHER
ELEVATIONS). THIS SHOULD EXIT THE REGION BETWEEN NOON AND 1 PM.
NEXT CONCERN IS LAKE EFFECT SNOW DEVELOPING OFF LAKE ONTARIO.
LATEST RUC13...NAM12 AND LOCAL HIRESWRF ALL SHOW LOW LEVEL
CONVERGENCE INCREASING AND TRAJECTORY WEST-SOUTHWEST THROUGH MOST OF
TONIGHT. BASED ON THIS AND LOCAL SNOW TECHNIQUES...WILL HOIST LAKE
EFFECT SNOW AND BLOWING SNOW ADVISORY. WILL NEED TO MONITOR TRENDS
FOR NORTHERN HERKIMER COUNTY WHERE WE COULD APPROACH WARNING
CRITERIA.
WITH THE TEMPERATURES DROPPING AND WINDS INCREASING...WIND CHILL
FORECASTS LOOK OKAY AND WILL LIKELY NOT NEED ANY HEADLINES AT THIS
TIME. GRIDS/FORECAST ARE SENT.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH THURSDAY NIGHT/...
WINDS ARE FORECAST TO SUBSIDE TONIGHT WITH DRY WEATHER FROM THE
CENTRAL MOHAWK VALLEY AND CAPITAL REGION SOUTH AND EAST AND LAKE
EFFECT SNOW SHOWERS NORTH AND WEST. THEY ARE FORECAST TO GRADUALLY
DIMINISH BY NOONTIME THURSDAY...WITH SKIES CLEARING FARTHER SOUTH.
LOWS THURSDAY MORNING WILL RANGE FROM THE SINGLES OVER THE COOLER
MOUNTAIN REGIONS TO THE MID TEENS IN THE HUDSON AND HOUSATONIC
VALLEYS. WITH PARTLY TO MOSTLY SUNNY SKIES FROM THE MOHAWK VALLEY
SOUTH TEMPERATURES WILL REBOUND INTO THE LOW TO MID THIRTIES...WHILE
NORTH AND WEST UNDER THE CLOUDS AND SNOW SHOWERS THEY WILL ONLY RISE
INTO THE UPPER TWENTIES. SKIES WILL CLEAR THURSDAY AFTERNOON
ALLOWING FOR SOME RADIATIONAL COOLING TO TAKE PLACE THURSDAY EVENING
BEFORE THE CLOUDS MOVE IN AHEAD OF THE NEXT STORM SYSTEM WHICH WILL
AFFECT THE REGION FRIDAY...WITH LOWS THURSDAY NIGHT NEAR TEN IN THE
ADIRONDACKS AND IN THE LOW TWENTIES IN THE HUDSON VALLEY. &&
.LONG TERM /FRIDAY THROUGH TUESDAY/...
FRIDAY STILL LOOKING LIKE A MESS WITH WINTRY PRECIPITATION ONSET
FRIDAY MORNING TRANSITIONING TO RAIN. OVERALL THE MODELS ARE IN GOOD
AGREEMENT WITH THE GENERAL PATTERN. SURFACE LOW MOVING OUT OF THE
DEEP SOUTH THURSDAY NIGHT AND HEADING NORTHEAST ACROSS THE OHIO
VALLEY...THEN TRACKING EAST-NORTHEAST ACROSS NEW YORK STATE FRIDAY
AFTERNOON AND EVENING AND EVENTUALLY REACHING THE CANADIAN MARITIMES
SATURDAY MORNING. THE DIFFERENCES ARE IN THE DETAILS. THE NAM IS
QUICKER WITH ONSET OF OVERRUNNING PRECIPITATION THAN THE GFS AND IS
HEAVIER WITH QPF AMOUNTS. THE GFS HAS HAD THE BEST CONTINUITY OVER
RECENT MODEL RUNS WITH EVOLUTION OF SYSTEM AND HAS SUPPORT FROM THE
12Z NAEFS ENSEMBLE MEAN...12Z ECMWF ENSEMBLE MEAN AND 18Z NCEP
ENSEMBLE MEAN. P-TYPE...TIMING OF TRANSITION AND QPF AMOUNTS ARE
GOING TO BE VERY IMPORTANT AS WE COULD HAVE FLOODING CONCERNS IF
ENOUGH QPF FALLS AS RAIN...REFER TO THE HYDROLOGY SECTION. THE
18Z/TUE MREF PLUME FOR ALBANY FAVORS A SLEET ONSET GOING OVER TO
RAIN. WHILE THE 21Z/TUE SREF PLUMES HAVE A SLEET/FREEZING RAIN
ONSET. LOOKING AT PRECIPITATION ALL DAY FRIDAY WITH IT FINALLY
WINDING DOWN DURING THE EVENING HOURS. MUCH TOO EARLIER TO ISSUE ANY
WATCHES OR ADVISORIES...SO WILL CONTINUE TO KEEP MENTION IN
HAZARDOUS WEATHER OUTLOOK.
SURFACE HIGH BUILDS IN OVER WEEKEND BUT WILL HAVE SOUTHWEST FLOW
ALOFT AS LONG WAVE TROUGH COVERS MUCH OF THE CONUS. ANOTHER PIECE
OF ENERGY ORIGINATING FROM THE PACIFIC WILL START HEADING OUR WAY
OVER THE WEEKEND MOVING ACROSS THE ROCKIES. A SURFACE LOW IS
EXPECTED TO GET SPUN UP OVER PLAIN STATES WITH WEAK RIDGING ALOFT
OCCURRING ALOFT AHEAD OF THE SYSTEM ACROSS THE NORTHEAST. THIS
SYSTEM IS EXPECTED TO IMPACT THE AREA AS WE START NEXT WEEK. THE
MODELS INDICATE THIS LOW WILL ALSO PASS TO OUR WEST BRINGING IN
WARMER AIR AHEAD OF THE IT...BRINGING THE QUESTION OF P-TYPE AGAIN.
IN THE MEANTIME...MORE PACIFIC ENERGY WILL DIVE INTO THE MEAN TROUGH
REINFORCING IT OVER THE WESTERN UNITED STATES.
&&
.AVIATION /18Z WEDNESDAY THROUGH SUNDAY/...
CONDITIONS WILL CONTINUE TO IMPROVE AS THE COLD FRONT CONTINUES
TO MOVE INTO CENTRAL NEW ENGLAND. MVFR CIGS AT KALB WILL LOWER
TO IFR CONDITIONS AS A BATCH OF PCPN TRAVELS DOWN THE MOHAWK VALLEY.
THIS PCPN WILL BE OUT OF KALB BY 21Z. WINDS WILL CONTINUE TO BE
GUSTY AT ALL TERMINALS INTO THE OVERNIGHT. VFR CONDITIONS WILL EXIST
AT ALL TERMINALS OVERNIGHT...AS CLOUDS MOVE EASTWARD OUT OF THE
AREA. HIGH PRESSURE WILL BUILD IN OVERNIGHT AND TOMORROW.
OUTLOOK...
THURSDAY...VFR...NO SIG WX.
FRI...MVFR/IFR. WINTRY MIX.
SAT...VFR/MVFR...WINTRY MIX IN AM.
SUN...VFR...NO SIG WX.
&&
.HYDROLOGY...
SOME 1 TO 3 FOOT RISES ON THE RIVERS TODAY BETWEEN RAIN AND SOME
SNOW MELT. THESE RISES WILL LIKELY BREAK UP ICE ON SOUTHERN
RIVERS...BUT ICE ISNT THICK ENOUGH TO CAUSE ANY JAM PROBLEMS.
THE BIG QUESTION IS FOR PRECIPITATION TYPE ON FRIDAY. MODEL
ENSEMBLES AND OPERATIONAL RUNS SHOW PRECIPITATION STARTING AS
SLEET/FREEZING RAIN CHANGING TO PLAIN RAIN BY LATE IN THE DAY.
ENSEMBLES CONTINUE TO SHOW A 90 PERCENT CHANCE OF AT LEAST AN INCH
OF LIQUID PRECIPITATION. IF MOST OF THE PRECIPITATION IS FROZEN THEN
RIVER RESPONSE WILL BE MINIMAL. IF TEMPERATURES TURN OUT
WARMER...SIGNIFICANT RISES COULD OCCUR ON THE RIVERS LATE
FRIDAY...ALTHOUGH FLOODING IS NOT EXPECTED EVEN WITH ALL RAIN.
IF 2 INCHES OR MORE OF RAIN SHOULD FALL...THERE MAY BE SOME MINOR
FLOODING ISSUES.
&&
.ALY WATCHES/WARNINGS/ADVISORIES...
CT...WIND ADVISORY UNTIL 7 PM EST THIS EVENING FOR CTZ001-013.
NY...WIND ADVISORY UNTIL 7 PM EST THIS EVENING FOR NYZ043-047-
051>054-058>061-063>066-084.
HIGH WIND WARNING UNTIL 7 PM EST THIS EVENING FOR NYZ032-033-
038>042-048>050-082-083.
LAKE EFFECT SNOW AND BLOWING SNOW ADVISORY UNTIL 6 AM EST
THURSDAY FOR NYZ032-033.
MA...WIND ADVISORY UNTIL 7 PM EST THIS EVENING FOR MAZ001-025.
VT...WIND ADVISORY UNTIL 7 PM EST THIS EVENING FOR VTZ013>015.
&&Hazardous weather outlook, Jan 30, 11:18 AM EST, 1 hour 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBANY NY
1118 AM EST WED JAN 30 2008
NYZ038>042-048>050-082-083-311200-
SOUTHERN HERKIMER-SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA-
NORTHERN WARREN-WESTERN SCHENECTADY-EASTERN SCHENECTADY-
SOUTHERN SARATOGA-NORTHERN FULTON-SOUTHEAST WARREN-
1118 AM EST WED JAN 30 2008
...HIGH WIND WARNING IN EFFECT UNTIL 7 PM EST THIS EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN
ADIRONDACKS...MOHAWK VALLEY AND THE LAKE GEORGE AND
SARATOGA REGION.
.DAY ONE...THIS AFTERNOON AND TONIGHT...
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
HIGH WIND WARNING.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...
ANOTHER STORM SYSTEM WILL AFFECT THE AREA LATE THURSDAY NIGHT INTO
FRIDAY NIGHT BRINGING A WINTRY MIX OF PRECIPITATION. AT THIS
TIME...INDICATIONS ARE THE PRECIPITATION MAY BE HEAVY AT TIMES.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE REQUESTED TO SEND REPORTS TO STRONG WIND OR DAMAGE TO
THE NATIONAL WEATHER SERVICE.
CTZ001-013-MAZ001-025-NYZ043-047-051>054-058>061-063>066-084-
VTZ013>015-311200-
NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE-
SOUTHERN BERKSHIRE-NORTHERN WASHINGTON-SCHOHARIE-WESTERN ALBANY-
EASTERN ALBANY-WESTERN RENSSELAER-EASTERN RENSSELAER-WESTERN GREENE-
EASTERN GREENE-WESTERN COLUMBIA-EASTERN COLUMBIA-WESTERN ULSTER-
EASTERN ULSTER-WESTERN DUTCHESS-EASTERN DUTCHESS-SOUTHERN WASHINGTON-
BENNINGTON-WESTERN WINDHAM-EASTERN WINDHAM-
1118 AM EST WED JAN 30 2008
...WIND ADVISORY IN EFFECT UNTIL 7 PM EST THIS EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR ALBANY...RENSSELAER
AND WASHINGTON COUNTIES...THE EASTERN CATSKILLS...MID HUDSON
VALLEY...TACONICS...BERKSHIRES...LITCHFIELD COUNTY AND SOUTHERN
VERMONT.
.DAY ONE...THIS AFTERNOON AND TONIGHT...
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WIND ADVISORY.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...
ANOTHER STORM SYSTEM WILL AFFECT THE AREA LATE THURSDAY NIGHT INTO
FRIDAY NIGHT BRINGING A WINTRY MIX OF PRECIPITATION. AT THIS
TIME...INDICATIONS ARE THE PRECIPITATION MAY BE HEAVY AT TIMES. IF
ENOUGH OF THE PRECIPITATION FALLS AS RAIN...IT COULD LEAD TO SOME
FLOODING PROBLEMS.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE REQUESTED TO SEND REPORTS TO STRONG WIND OR DAMAGE TO
THE NATIONAL WEATHER SERVICE.
NYZ032-033-311200-
NORTHERN HERKIMER-HAMILTON-
1118 AM EST WED JAN 30 2008
...HIGH WIND WARNING IN EFFECT UNTIL 7 PM EST THIS EVENING...
...LAKE EFFECT SNOW AND BLOWING SNOW ADVISORY IN EFFECT UNTIL 6 AM
EST THURSDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL NEW YORK.
.DAY ONE...THIS AFTERNOON AND TONIGHT...
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
HIGH WIND WARNING.
LAKE EFFECT SNOW AND BLOWING SNOW ADVISORY.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...
ANOTHER STORM SYSTEM WILL AFFECT THE AREA LATE THURSDAY NIGHT INTO
FRIDAY NIGHT BRINGING A WINTRY MIX OF PRECIPITATION. AT THIS
TIME...INDICATIONS ARE THE PRECIPITATION MAY BE HEAVY AT TIMES.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE REQUESTED TO SEND REPORTS TO STRONG WIND OR
DAMAGE...AND SNOWFALL REPORTS OF 4 INCHES OR MORE TO THE NATIONAL
WEATHER SERVICE.
In the hours before
Special weather statement, Jan 30, 9:04 AM EST, 4 hours 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
904 AM EST WED JAN 30 2008
NYZ033-301530-
HAMILTON NY-
904 AM EST WED JAN 30 2008
...SNOW SQUALLS WITH VERY POOR VISIBILITY IN HAMILTON AND FULTON
COUNTIES...
SNOW SQUALLS ARE MOVING INTO HAMILTON AND FULTON COUNTIES BEHIND A
COLD FRONT PASSING THROUGH. VISIBILITY WILL DROP TO LESS THAN ONE
QUARTER MILE...WITH WEST TO NORTHWEST WINDS GUSTING OVER 50 MPH AT
TIMES CREATING OCCASIONAL WHITE OUT CONDITIONS. BLOWING AND DRIFTING
SNOW WILL OCCUR AS WELL.
THE HEAVY SNOW WILL LAST AROUND AN HOUR...WITH GENERALLY 1 TO 2
INCHES OF SNOW ACCUMULATING. THE HEAVY SNOW WILL SEVERELY REDUCE
VISIBILITY AND WILL CAUSE HAZARDOUS DRIVING CONDITIONS.
JPV
Special weather statement, Jan 30, 10:01 AM EST, 3 hours 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
1001 AM EST WED JAN 30 2008
NYZ041-043-047>054-058>061-083-084-301630-
WESTERN ALBANY NY-EASTERN COLUMBIA NY-WESTERN COLUMBIA NY-
EASTERN GREENE NY-WESTERN GREENE NY-SCHOHARIE NY-
WESTERN SCHENECTADY NY-WESTERN RENSSELAER NY-EASTERN SCHENECTADY NY-
EASTERN RENSSELAER NY-EASTERN ALBANY NY-SOUTHERN SARATOGA NY-
NORTHERN SARATOGA NY-SOUTHEAST WARREN NY-NORTHERN WASHINGTON NY-
SOUTHERN WASHINGTON NY-
1005 AM EST WED JAN 30 2008
...A COLD FRONT WITH SHOWERS AND GUSTY WINDS MOVING THROUGH
SCHOHARIE...ALBANY...COLUMBIA...GREENE...SCHENECTADY...RENSSELAER...
SARATOGA...WARREN AND WASHINGTON COUNTIES...
NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SHOWERS
ASSOCIATED WITH A COLD FRONT CAPABLE OF PRODUCING...WIND GUSTS
AROUND 50 MPH. THESE SHOWERS WERE LOCATED ALONG A LINE EXTENDING
FROM NEAR SARATOGA SPRINGS TO GILBOA...AND MOVING EAST AT 20 MPH.
GUSTY WINDS WILL BE NEAR...
PRESTON HOLLOW AND MECHANICVILLE BY 1010 AM EST
GREENWICH...VOORHEESVILLE...GUILDERLAND AND COLONIE BY 1015 AM EST
LANESVILLE...WINDHAM AND WESTERLO BY 1020 AM EST
HUNTER BY 1025 AM EST
IN ADDITION...A SHARP TEMPERATURE DROP WILL OCCUR WITH THE PASSAGE
OF THE FRONT WITH TEMPERATURES FALLING THROUGH THE 30S BETWEEN 11 AM
AND NOON. THIS MAY CAUSE SOME WET SURFACES TO FREEZE...ESPECIALLY
ACROSS HIGHER ELEVATIONS.
JPV
Special weather statement, Jan 30, 10:19 AM EST, 2 hours 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
1019 AM EST WED JAN 30 2008
NYZ040-301615-
MONTGOMERY NY-
1019 AM EST WED JAN 30 2008
...SNOW SQUALLS IN MONTGOMERY COUNTY...
RAIN HAS CHANGED TO SNOW IN MONTGOMERY COUNTY...WITH GUSTY WINDS
DEVELOPING AS WELL. HEAVY SNOW WILL CAUSE VISIBILITY WILL DROP TO
LESS THAN ONE QUARTER MILE...WITH WIND GUSTS TO 50 MPH CREATING NEAR
WHITE OUT CONDITIONS ALONG THE NEW YORK STATE THRUWAY.
THE HEAVY SNOW WILL LAST AROUND AN HOUR...WITH GENERALLY UP TO AN
INCH OF SNOW ACCUMULATING. THE HEAVY SNOW WILL SEVERELY REDUCE
VISIBILITY AND WILL CAUSE HAZARDOUS DRIVING CONDITIONS.
JPV
Special weather statement, Jan 30, 10:24 AM EST, 2 hours 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
1024 AM EST WED JAN 30 2008
NYZ047-301630-
SCHOHARIE NY-
1024 AM EST WED JAN 30 2008
...SNOW SQUALLS MOVING THROUGH SCHOHARIE COUNTY...
RAIN WILL RAPIDLY CHANGE TO SNOW ACROSS SCHOHARIE COUNTY FROM WEST
TO EAST BEHIND A COLD FRONT...WITH GUSTY WEST WINDS DEVELOPING.
HEAVY SNOW WILL CAUSE VISIBILITY WILL DROP TO LESS THAN ONE QUARTER
MILE AT TIMES...WITH WIND GUSTS TO 50 MPH CREATING NEAR WHITE OUT
CONDITIONS ALONG INTERSTATE 88.
THE HEAVY SNOW WILL LAST AROUND AN HOUR...WITH GENERALLY UP TO AN
INCH OF SNOW ACCUMULATING. THE HEAVY SNOW WILL SEVERELY REDUCE
VISIBILITY AND WILL CAUSE HAZARDOUS DRIVING CONDITIONS.
JPV
Special weather statement, Jan 30, 10:50 AM EST, 2 hours 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
1050 AM EST WED JAN 30 2008
NYZ041>043-048>054-058>061-083-084-301715-
WESTERN ALBANY NY-EASTERN COLUMBIA NY-WESTERN COLUMBIA NY-
EASTERN GREENE NY-WESTERN GREENE NY-WESTERN SCHENECTADY NY-
WESTERN RENSSELAER NY-EASTERN SCHENECTADY NY-EASTERN RENSSELAER NY-
EASTERN ALBANY NY-SOUTHERN SARATOGA NY-NORTHERN SARATOGA NY-
NORTHERN WARREN NY-SOUTHEAST WARREN NY-NORTHERN WASHINGTON NY-
SOUTHERN WASHINGTON NY-
1050 AM EST WED JAN 30 2008
...SNOW SQUALLS MOVING THROUGH ALBANY...COLUMBIA...GREENE...
SCHENECTADY...RENSSELAER...SARATOGA...WARREN AND WASHINGTON
COUNTIES...
RAIN WILL RAPIDLY CHANGE TO SNOW ACROSS THE HUDSON VALLEY AND
TACONICS FROM WEST TO EAST BEHIND A COLD FRONT...WITH GUSTY WEST
WINDS DEVELOPING. HEAVY SNOW WILL CAUSE VISIBILITY WILL DROP TO LESS
THAN ONE QUARTER MILE AT TIMES...WITH WIND GUSTS TO 50 MPH CREATING
NEAR WHITE OUT CONDITIONS.
THE HEAVY SNOW WILL LAST AN HOUR OR TWO...WITH GENERALLY 1 TO 2
INCHES OF SNOW ACCUMULATING. THE HEAVY SNOW WILL SEVERELY REDUCE
VISIBILITY AND WILL CAUSE HAZARDOUS DRIVING CONDITIONS. THE SNOW
WILL AFFECT THE NEW YORK STATE THRUWAY...AS WELL AS THE NORTHWAY.
JPV
Special weather statement, Jan 30, 11:32 AM EST, 1 hour 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
1132 AM EST WED JAN 30 2008
CTZ001-013-MAZ001-025-VTZ013>015-301800-
BENNINGTON VT-SOUTHERN BERKSHIRE MA-NORTHERN BERKSHIRE MA-
EASTERN WINDHAM VT-WESTERN WINDHAM VT-NORTHERN LITCHFIELD CT-
SOUTHERN LITCHFIELD CT-
1132 AM EST WED JAN 30 2008
...SNOW SQUALLS MOVING THROUGH BENNINGTON...BERKSHIRE...WINDHAM AND
LITCHFIELD COUNTIES...
RAIN WILL RAPIDLY CHANGE TO SNOW ACROSS SOUTHERN VERMONT...THE
BERKSHIRES...AND LITCHFIELD HILLS FROM WEST TO EAST BEHIND A COLD
FRONT...WITH GUSTY WEST WINDS DEVELOPING. HEAVY SNOW WILL CAUSE
VISIBILITY WILL DROP TO LESS THAN ONE QUARTER MILE AT TIMES...WITH
WIND GUSTS TO 50 MPH CREATING NEAR WHITE OUT CONDITIONS.
THE HEAVY SNOW WILL LAST AN HOUR OR TWO...WITH GENERALLY 1 TO 2
INCHES OF SNOW ACCUMULATING. THE HEAVY SNOW WILL SEVERELY REDUCE
VISIBILITY AND WILL CAUSE HAZARDOUS DRIVING CONDITIONS. THE SNOW
WILL AFFECT MASSACHUSETTS TURNPIKE AND INTERSTATE 91.
IN ADDITION...TEMPERATURES WILL DROP TO BELOW FREEZING DURING THIS
TIME...CAUSING GROUND SURFACES TO FREEZE RAPIDLY.
JPV
High Wind, Northern Saratoga
- When
- January 30, 1:17 PM EST
- Where
- Northern Saratoga forecast zone
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 43.107, -73.864 (the zone’s center; the record gives no point)
Trees were reported down due to strong winds. One tree fell in Greenfield, while another fell within the Town of Ballston.
- High Wind
- Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Strong Wind in New York, January 30, 20081 death · 1 injured · $10,000 · 3 events
- High Wind in New York, January 30, 2008$2.2 million · 61 kt wind · 17 events
- High Wind in Pennsylvania, January 30, 2008$775,000 · 50 kt wind · 15 events
- Flash Flooding and Seiche in New York, January 30, 2008$850,000 · 5 events
- High Wind in Ohio, January 30, 2008$430,000 · 50 kt wind · 9 events
- High Wind in West Virginia, January 30, 2008$350,000 · 50 kt wind · 7 events
- High Wind and Strong Wind in Pennsylvania, January 30, 20081 injured · $55,000 · 50 kt wind · 10 events
- Strong Wind in New Jersey, January 30, 2008$42,000 · 21 events
- High Wind in Pennsylvania, January 30, 2008$50,000 · 55 kt wind · 3 events
- High Wind in Maryland, January 30, 2008$50,000 · 50 kt wind · 1 event
- High Wind in North Carolina, January 30, 2008$40,000 · 53 kt wind · 3 events
- High Wind in Virginia, January 30, 2008$35,000 · 51 kt wind · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 75090.